Alert archive / Texas / Hard Freeze Warnings in 2017
Hard Freeze Warning 2, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this hard freeze warning at Nov 18, 2017, 3:10 PM CST for 6 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at Nov 19, 2017, 3:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2017, 3:10 PM CST (21:10 UTC)
- In effect from
- Nov 19, 2017, 3:00 AM CST
- Expired
- Nov 19, 2017, 9:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Dawson County, TX, Gaines County, TX, Loving County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 85 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.2 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3677 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this hard freeze warning went out at Nov 18, 3:01 PM CST, 9 minutes earlier.
Area forecast discussion, Nov 18, 3:01 PM CST, 9 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
301 PM CST Sat Nov 18 2017
.DISCUSSION...
Cold front currently about to exit west Texas and head into northern
Mexico. Winds will continue to gradually diminish and should
become light after sunset. Cool surface high pressure will build
into the region overnight and be centered near Midland by sunrise.
The combination of very light winds, mostly clear skies and drier
air underneath the high center should result in freezing temperatures
across southeast New Mexico and portions of west Texas late
tonight and early Sunday morning. Will issue a Freeze Warning for
portions of the central Permian Basin and a Hard Freeze Warning
for much of the southeast New Mexico Plains and portions of the
northern and western Permian Basin.
Beyond tonight the weather looks quiet through much of next week
as a northwest to northerly flow aloft regime takes place between
a west coast upper ridge and eastern trough. A dry cold front is
expected Tuesday with near normal to above normal temperatures
expected for much of next week.
&&
CLIMATE...How many days has it been since the temperature dropped
to 32 degrees at Midland International Air and Space Port? And
where does it rank compared to other years?
Rank # Of Days End Date
----- --------- --------
1 287 Thru 11/17/17
2 277 11/29/2004
3 265 12/5/1954
4 261 11/25/1963
5 260 12/6/1998
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 31 59 37 68 / 0 0 0 0
Carlsbad 27 57 32 71 / 0 0 0 0
Dryden 42 60 37 70 / 0 0 0 0
Fort Stockton 36 59 39 72 / 0 0 0 0
Guadalupe Pass 31 52 39 64 / 0 0 0 0
Hobbs 27 55 32 68 / 0 0 0 0
Marfa 29 57 31 69 / 0 0 0 0
Midland Intl Airport 31 59 37 68 / 0 0 0 0
Odessa 31 59 37 68 / 0 0 0 0
Wink 28 59 34 72 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Hard Freeze Warning from 2 AM to 8 AM MST Sunday for Central Lea
County-Eddy County Plains-Southern Lea County.
TX...Hard Freeze Warning from 3 AM to 9 AM CST Sunday for Andrews-
Dawson-Gaines-Loving-Winkler.
Freeze Warning from 3 AM to 9 AM CST Sunday for Ector-Glasscock-
Martin-Midland-Ward.
&&
67/12Hazardous weather outlook, Nov 18, 2:33 PM CST, 37 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 233 PM CST Sat Nov 18 2017 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-192045- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 233 PM CST Sat Nov 18 2017 /133 PM MST Sat Nov 18 2017/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...THIS AFTERNOON AND TONIGHT A hard freeze is expected to occur over Southeast New Mexico, the northwest Permian Basin and over portions of the Upper Trans Pecos. Low temperatures around 32 degrees are expected to occur over the central Permian Basin. A Freeze Warning is in effect late tonight for these areas. Protect pets and plants in these areas since readings will fall to around 28 to 32 degrees. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Freezing temperatures will persist until around 900 AM CST, and 8 AM MST, over the Southeast New Mexico Plains, Upper Trans Pecos and Permian Basin. A Freeze Warning is in effect for these areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 3:28 AM CST | Wind Advisory | MAF | Andrews, Borden, Dawson, Ector, Gaines, Glasscock and 6 more | 12 hr |
| Nov 18, 3:10 PM CST | Freeze Warning | MAF | Ector, Glasscock, Martin, Midland, Ward | 18 hr |
Nearby
Hard Freeze Warnings in Texas, 2017Hard Freeze Warnings in New Mexico, 2017Every hard freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.